Back to Ask the Diabetes Team Ask the Diabetes Team

From Guatemala:

My 32-year-old daughter has hypoglycemia. The treatment plan is insulin injections, day and night, but the cost of the injections is too much. So, this month, she is not taking any insulin. How bad is this? Is there some other treatment?


If your daughter has type 1 diabetes and does not take her insulin to keep her blood sugars down, this can be a life-threatening situation. This can lead to a condition called diabetic ketoacidosis and require hospitalization. There are some forms of insulins that are cheaper than others. You may want to look into which insulins these are. If your daughter can take insulin enough to stay out of trouble with acute problems but has chronically elevated blood sugars, this is a problem, too, as it may lead to complications involving the eyes, kidneys, and nerves, in addition to heart attack. The complication of taking too much insulin is called hypoglycemia. This may require her to take rapid-acting sugar to raise her sugar. I would hope she can contact someone at her clinic to help her obtain insulin.


Original posting 2 Jun 2008
Posted to Insulin and Insurance/Costs


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:16
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.